Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Lamictal And The Amazing Hamster Bladder


  • Please log in to reply
6 replies to this topic

#1 halcyon_flight

halcyon_flight

    Just Registered

  • Just Registered
  • 3 posts

Posted 28 December 2008 - 09:19 AM

I'm on my second week taking lamictal, and I'm having a potentially TMI side effect. That is, water seems to be running through me at an astonishing rate. I tend to need to go to the bathroom once every 2-3 hours, rather than the once or twice a day I have been previously used to. This isn't a big deal, except I'm having trouble sleeping through the night because I need to get up to pee. Has anyone else dealt with this side effect? Did it go away? If it didn't go away, was there something you could do about it? I really don't mind popping into the loo more frequently so long as I can get a good night's sleep.

#2 Neo

Neo

    Silver Member

  • Silver Member
  • PipPipPipPipPipPip
  • 759 posts
  • Location:Crazy Land USA

Posted 29 December 2008 - 10:39 AM

Once or twice a day seems not enough to me!
Are you drinking more water since starting lamictal?

I can't say that happend to me when titrating lamictal.
Posted ImagePosted Image

Aka: RS

#3 chevere

chevere

    Junior Member

  • Junior Member
  • PipPip
  • 120 posts
  • Location:usa

Posted 02 January 2009 - 08:04 AM

I am having the same problem! I've been on lamictal for about 9 months now and I keep forgetting to tell my p-doc. I probably should go to my regular doc to rule out a bladder infection first. He might be reluctant to agree its the lamictal since I think its I think its a uncommon side effect.

I have read others have had increase in thirst, but not me. I go an average of 3x per night. Not as much increase in the day though. I often feel like I still have to pee even right after I go. I barely drink anything so I'm not sure where all the pee is coming from!

Keep us posted about what your pdoc says.

#4 alicat007

alicat007

    Just Registered

  • Just Registered
  • 1 posts
  • Location:San Diego, Ca

Posted 30 January 2009 - 11:22 AM

I am having the same problem! I've been on lamictal for about 9 months now and I keep forgetting to tell my p-doc. I probably should go to my regular doc to rule out a bladder infection first. He might be reluctant to agree its the lamictal since I think its I think its a uncommon side effect.

I have read others have had increase in thirst, but not me. I go an average of 3x per night. Not as much increase in the day though. I often feel like I still have to pee even right after I go. I barely drink anything so I'm not sure where all the pee is coming from!

Keep us posted about what your pdoc says.

It never occured to me that my newly hamster sized bladder was from Lamictol ! I went to see a urologist who found nothing, and as a result diagnosed me with Intercistial Cystitis as a default. He put me on a special medication. However, now that I hear it may be from the lamictol, I'm going to talk to my psychiatrist about it. I pee at least once per hour, so no worries. Yes, it really isn't fun.

#5 amakgv

amakgv

    Member

  • Member
  • PipPipPip
  • 234 posts
  • Location:Minnesota

Posted 31 January 2009 - 11:02 AM

Pretty much every single psych med has the possibility of messing with your, um, bathroom habits. Some make you pee (or poop!) more or less, some make it harder to go, some lead to wetting yourself even.
To try and relieve the nighttime problem, I'd recommend not drinking anything about 3 hours before bed time (especially alcohol or anything caffeinated), and have something salty to eat before bed-- toast with peanut butter is a good choice. Salt helps your body retain water longer, and might help you go less during the night.
~Amanda~

"You catch the moon, I'll just stand here and run in place, shell-shocked and half-cocked"

#6 Tigerguy001

Tigerguy001

    Newbie

  • Newbie
  • Pip
  • 47 posts
  • Location:Michigan

Posted 21 February 2009 - 09:45 PM

Ive been on Lamictal for just over a year I havent noticed much of a increas in needing to use the restroom but I have noticed I have become alot more thirsty then I was .

#7 divastrop

divastrop

    Senior Member

  • Senior Member
  • PipPipPipPipPip
  • 510 posts
  • Gender:Female
  • Location:NW UK

Posted 17 March 2009 - 04:04 PM

i havent noticed any need to pee more often but having had 5 children,once an hour is about normal for me anyway.i dont wake in the night for the loo though.
take a deep breath,and SCREAM!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users